Alert archive / Wisconsin / Special Marine Warnings in 2020
Special Marine Warning 21, NWS Green Bay, WI
NWS Green Bay, WI issued this special marine warning at Jul 19, 2020, 4:55 AM CDT. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2020, 4:55 AM CDT (09:55 UTC)
- Expired
- Jul 19, 2020, 5:48 AM CDT
- In force
- 53 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 40.0 mph
The radar
The Green Bay radar (KGRB), 116 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.9 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 293 J/kg
- Mixed-layer CIN
- -321 J/kg
- Mixed-layer LCL
- 1478 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 312 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
084
WHUS53 KGRB 190955
SMWGRB
LMZ563-565-191100-
/O.NEW.KGRB.MA.W.0021.200719T0955Z-200719T1100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Green Bay WI
455 AM CDT Sun Jul 19 2020
The National Weather Service in Green Bay has issued a
* Special Marine Warning for...
Open waters of Lake Michigan from Rock Island Passage to Two
Rivers...
* Until 600 AM CDT.
* At 454 AM CDT, strong thunderstorms were located along a line
extending from 6 nm southeast of Sturgeon Bay Ship Canal Light to 7
nm east of Algoma, moving east at 40 knots.
HAZARD...Wind gusts to 40 knots and small hail.
SOURCE...Radar indicated.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
* Strong thunderstorms will remain over mainly open waters.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor until hazardous weather passes.
&&
LAT...LON 4513 8644 4488 8669 4446 8686 4449 8740
4474 8724 4482 8714 4495 8709 4507 8694
4521 8689 4531 8679 4531 8674 4536 8669
4533 8629
TIME...MOT...LOC 0954Z 268DEG 38KT 4471 8722 4462 8724 4458 8728
HAIL...<.75IN
WIND...40KTS
$$
Bersch2 follow-up statements
402
FZUS73 KGRB 191028
MWSGRB
Marine Weather Statement
National Weather Service Green Bay WI
528 AM CDT Sun Jul 19 2020
LMZ563-565-191100-
/O.CON.KGRB.MA.W.0021.000000T0000Z-200719T1100Z/
528 AM CDT Sun Jul 19 2020
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 600 AM CDT...
For the following areas...
Open waters of Lake Michigan from Rock Island Passage to Two
Rivers...
At 528 AM CDT, strong thunderstorms were located along a line
extending from 20 nm east of Cana Island Light to 21 nm west of Point
Betsie to 23 nm northwest of Manistee Light, moving east at 40 knots.
HAZARD...Wind gusts up to 40 knots.
SOURCE...Radar indicated.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
Strong thunderstorms will remain over mainly open waters.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor until hazardous weather passes.
&&
LAT...LON 4513 8644 4488 8669 4446 8686 4449 8740
4474 8724 4482 8714 4495 8709 4507 8694
4521 8689 4531 8679 4531 8674 4536 8669
4533 8629
TIME...MOT...LOC 1028Z 267DEG 38KT 4496 8660 4463 8676 4448 8681
HAIL...0.00IN
WIND...>34KTS
$$
Cooley959
FZUS73 KGRB 191048
MWSGRB
Marine Weather Statement
National Weather Service Green Bay WI
548 AM CDT Sun Jul 19 2020
LMZ563-565-191058-
/O.CAN.KGRB.MA.W.0021.000000T0000Z-200719T1100Z/
548 AM CDT Sun Jul 19 2020
...THE SPECIAL MARINE WARNING IS CANCELLED...
The affected areas were...
Open waters of Lake Michigan from Rock Island Passage to Two
Rivers...
The thunderstorms have moved out of the area and no longer pose a
significant threat to boaters.
LAT...LON 4513 8644 4488 8669 4446 8686 4449 8740
4474 8724 4482 8714 4495 8709 4507 8694
4521 8689 4531 8679 4531 8674 4536 8669
4533 8629
TIME...MOT...LOC 1047Z 268DEG 38KT 4497 8631 4464 8647 4449 8652
$$
CooleyWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special marine warning went out at Jul 19, 3:42 AM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jul 19, 3:42 AM CDT, 1 hour 13 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 342 AM CDT Sun Jul 19 2020 Forecast discussion for routine morning forecast issuance .SHORT TERM...Today...Tonight...and Monday Issued at 341 AM CDT Sun Jul 19 2020 Convection ahead of a cold front will exit the Lakeshore region an hour or two after sunrise, with drier and cooler air to follow for the next couple days. Highs this afternoon will still be about five degrees above normal, but dewpoints will be 10 to 15 degrees lower than Saturday, so it should feel much more comfortable outside. Another push of cooler air will arrive tonight perhaps accompanied by some clouds in the north. Lows will be several degrees below normal in northern and central Wisconsin and near normal near Lake Michigan. Monday should be very pleasant for most outdoor activities, with highs in the 70s and comfortable humidity. The center of high pressure will move across the area, with light winds allowing for the Lake Michigan breeze to move inland during the afternoon. .LONG TERM...Monday Night Through Saturday Issued at 341 AM CDT Sun Jul 19 2020 An approaching upper trough and surface cold front should bring a good chance of showers and thunderstorms Tuesday afternoon and evening. Surface high pressure will bring mostly dry and warm weather for Wednesday and Thursday. Temperatures should be a few degrees above normal but with reasonable humidity. The upper flow is forecast to become southwest by the end of the week with rising heights. Temperatures and dewpoints will begin to rise Friday with a very warm, or hot weekend possible. With fairly fast upper flow, there will likely be some shortwaves moving through that could bring some convection at times. && .AVIATION...for 06Z TAF Issuance Issued at 1041 PM CDT Sat Jul 18 2020 The main aviation concern will be the potential for a line of strong to severe thunderstorms moving from west to east tonight into early Sunday morning. Expected damaging winds in excess of 60 mph to be possible with the storms along with hail and heavy rainfall. MVFR/IFR conditions can be expected with the strongest thunderstorms and heavies rain. Hi-Res model solutions have most of the precipitation and thunderstorms exiting the eastern TAF sites by 12Z. VFR conditions along with gusty winds to around 20 kts, can be expected for much of the day Sunday into Sunday evening. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....RDM LONG TERM......RDM AVIATION.......Cooley
Hazardous weather outlook, Jul 18, 2:54 PM CDT, 14 hours 1 minute before
Hazardous Weather Outlook National Weather Service Green Bay WI Issued by National Weather Service Milwaukee/Sullivan WI 254 PM CDT Sat Jul 18 2020 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-192000- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 254 PM CDT Sat Jul 18 2020 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight A Heat Advisory remains in effect for portions central, east central, and northeast Wisconsin until 8PM for heat indices of 95-105. Severe thunderstorms are possible tonight. While large hail and isolated tornadoes are possible, damaging winds are likely the greatest threat. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Thunderstorms are possible at times in the upcoming work week, mainly Tuesday and again around Friday. It is too early to determine whether these storms will be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight. LMZ521-522-541>543-192000- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 254 PM CDT Sat Jul 18 2020 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Gusty south winds and large waves could make conditions hazardous for small craft in the Lake Michigan nearshore waters this afternoon and evening. Thunderstorms could also pose a hazard to mariners. .DAYS TWO THROUGH SEVEN...Sunday through Saturday The probability of widespread hazardous weather is low.
In the hours before
Local storm report, Jul 19, 3:42 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
342 AM CDT SUN JUL 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 AM TSTM WND GST OCONTO 44.88N 87.88W
07/19/2020 M46 MPH OCONTO WI AWOS
&&
KURIMSKILocal storm report, Jul 19, 3:47 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
347 AM CDT SUN JUL 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 AM HAIL KRAKOW 44.75N 88.25W
07/19/2020 M0.25 INCH SHAWANO WI TRAINED SPOTTER
&&
TIMMUSpecial weather statement, Jul 19, 4:00 AM CDT, 55 minutes before
Special Weather Statement
National Weather Service Green Bay WI
400 AM CDT Sun Jul 19 2020
WIZ038>040-048>050-191000-
Calumet WI-Kewaunee WI-Outagamie WI-Winnebago WI-Manitowoc WI-
Brown WI-
400 AM CDT Sun Jul 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR BROWN...KEWAUNEE...CALUMET...
WINNEBAGO...SOUTHEASTERN OUTAGAMIE AND MANITOWOC COUNTIES UNTIL 500
AM CDT...
At 359 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles east of Black Creek to Rush Lake.
Movement was east at 40 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Green Bay, Appleton, Oshkosh, Manitowoc, Kewaunee, Menasha, Kaukauna,
Little Chute, Kimberly and Chilton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
northeastern Wisconsin.
LAT...LON 4390 8887 4452 8825 4461 8737 4432 8748
4418 8745 4407 8759 4390 8769 4389 8816
4394 8816 4394 8840 4389 8840
TIME...MOT...LOC 0859Z 265DEG 38KT 4448 8824 4389 8882
CooleyLocal storm report, Jul 19, 4:12 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
412 AM CDT SUN JUL 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM HAIL 3 W EPHRAIM 45.15N 87.22W
07/19/2020 M0.25 INCH DOOR WI TRAINED SPOTTER
&&
TIMMULocal storm report, Jul 19, 4:13 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
413 AM CDT SUN JUL 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM TSTM WND GST 4 N NEWPORT STATE PARK 45.29N 86.98W
07/19/2020 M41.00 MPH DOOR WI C-MAN STATION
NORTHPORT PIER.
0358 AM TSTM WND GST STURGEON BAY 44.83N 87.38W
07/19/2020 M40.00 MPH DOOR WI AWOS
DOOR COUNTY CHERRYLAND AIRPORT.
&&
KURIMSKILocal storm report, Jul 19, 4:18 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
418 AM CDT SUN JUL 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 AM TSTM WND GST 1 ENE MARINETTE 45.10N 87.59W
07/19/2020 M40 MPH MENOMINEE MI C-MAN STATION
MNMM4 MENOMINEE MICHIGAN.
&&
KURIMSKIThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 11:54 PM CDT | Special Weather Statement | GRB | Vilas | 36 min |
| Jul 19, 12:11 AM CDT | Special Weather Statement | GRB | Oneida | 49 min |
| Jul 19, 12:22 AM CDT | Severe Thunderstorm Warning | GRB | Oneida | 53 min |
| Jul 19, 12:41 AM CDT | Special Weather Statement | GRB | Vilas | 49 min |
| Jul 19, 12:51 AM CDT | Severe Thunderstorm Warning | GRB | Forest, Oneida | 39 min |
| Jul 19, 1:05 AM CDT | Special Weather Statement | GRB | Langlade, Lincoln | 55 min |
| Jul 19, 1:21 AM CDT | Special Weather Statement | GRB | Marathon | 39 min |
| Jul 19, 1:22 AM CDT | Severe Thunderstorm Warning | GRB | Langlade, Lincoln, Oneida | 38 min |
| Jul 19, 1:24 AM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest | 36 min |
| Jul 19, 1:40 AM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest, Langlade, Marinette, Oconto | 80 min |
| Jul 19, 2:08 AM CDT | Special Weather Statement | GRB | Wood | 67 min |
| Jul 19, 2:15 AM CDT | Severe Thunderstorm Warning | GRB | Wood | 60 min |
| Jul 19, 2:22 AM CDT | Severe Thunderstorm Warning | GRB | Langlade, Marathon, Menominee, Oconto, Shawano | 38 min |
| Jul 19, 2:36 AM CDT | Marine Dense Fog Advisory | GRB | 2 hr | |
| Jul 19, 2:48 AM CDT | Special Weather Statement | GRB | Portage | 42 min |
| Jul 19, 2:58 AM CDT | Special Weather Statement | GRB | Marinette, Menominee, Oconto, Shawano | 47 min |
| Jul 19, 3:18 AM CDT | Special Marine Warning | GRB | 57 min | |
| Jul 19, 3:20 AM CDT | Special Weather Statement | GRB | Waushara | 55 min |
| Jul 19, 3:32 AM CDT | Special Weather Statement | GRB | Door, Kewaunee | 43 min |
| Jul 19, 3:38 AM CDT | Special Marine Warning | GRB | 82 min | |
| Jul 19, 3:46 AM CDT | Severe Thunderstorm Warning | GRB | Door | 44 min |
| Jul 19, 4:00 AM CDT | Special Weather Statement | GRB | Brown, Calumet, Manitowoc, Winnebago | 60 min |
| Jul 19, 4:40 AM CDT | Severe Thunderstorm Warning | GRB | Brown, Kewaunee, Manitowoc | 35 min |
| Jul 19, 4:44 AM CDT | Special Marine Warning | GRB | 61 min | |
| Jul 19, 9:39 AM CDT | Small Craft Advisory | GRB | 12 hr |
Nearby
Special Marine Warnings in Wisconsin, 2020Every special marine warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.